Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Less bleeding on first day of period. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5143 Questions
its my first day of period and flow is very low
Posted Fri, 3 May 2013 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 24 minutes later

Thanks for writing to us.

Please be more specific about your query; whether you wish me to answer your doubts regarding a menstrual disturbance or pregnancy because I am unable to understand your query. Please furnish details of your menstrual history and if you are sexually active and if you are on any contraception and if you wish to conceive.

Hope to hear from you so I can help you.

Above answer was peer-reviewed by
Follow-up: Less bleeding on first day of period. Reason? 16 minutes later
my flow is very low since few months and today it was very low,cud nt even complete half pad
Answered by Dr. Shanti Vennam 51 minutes later

Thanks for writing back.

If you have had normal flow in the past and have noticed decreased flow only during the recent times, you should see a gynecologist and undergo investigations for ovarian function and any other hormonal disorders and infections. Lowered bleeding can occur in situations like Asherman's syndrome (intrauterine adhesions), reduced endometrial cavity or endometrial hypoplasia, severe exercise and crash-dieting and emotional causes and hormonal disorders. Certain birth control pills can also cause decreased menstruation.

You would need investigations to see if you are suffering from any hormonal imbalance, uterine contour, thickness and visualization of the cavity and general condition like low body fat. Once the cause is isolated, it would be treated with ease.

Hope I have answered your query. Please get back if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor